MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility clinical manager reported that an external dialyzer blood leak occurred during a patient¿s hemodialysis (hd) treatment.Additional details were provided upon follow-up with a patient care technician (pct) from the facility.The blood leak was first noticed at the beginning of the patient¿s treatment.However, initially there were only trace amounts of blood on the outside of the device.The pct thought the connections weren't tight enough, so they wiped the blood off the device and tightened the connections.About halfway into the treatment, blood was noticed on the floor underneath the dialyzer.At this point, the pct was able to see where the blood was coming from.It was leaking externally from underneath the header cap.There were no alarms from the machine, a fresenius 2008t.There was no physical damage or defect noted on the dialyzer, including at the leak location.The pct stopped the blood pump and did not return the patient¿s blood.Estimated blood loss (ebl) was 250 to 300 ml.The pct confirmed there was no patient serious injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was not available to be returned for manufacturer evaluation as it was reportedly discarded.However, a photo of the device was provided for review.
 
Event or Problem Description
A user facility clinical manager reported that an external dialyzer blood leak occurred during a patient¿s hemodialysis (hd) treatment.Additional details were provided upon follow-up with a patient care technician (pct) from the facility.The blood leak was first noticed at the beginning of the patient¿s treatment.However, initially there were only trace amounts of blood on the outside of the device.The pct thought the connections weren¿t tight enough, so they wiped the blood off the device and tightened the connections.About halfway into the treatment, blood was noticed on the floor underneath the dialyzer.At this point, the pct was able to see where the blood was coming from.It was leaking externally from underneath the header cap.There were no alarms from the machine, a fresenius 2008t.There was no physical damage or defect noted on the dialyzer, including at the leak location.The pct stopped the blood pump and did not return the patient¿s blood.Estimated blood loss (ebl) was 250 to 300 ml.The pct confirmed there was no patient serious injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was not available to be returned for manufacturer evaluation as it was reportedly discarded.However, a photo of the device was provided for review.
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was not available to be returned for manufacturer evaluation.However, a photograph of the device was provided by the clinic.The photo shows the dialyzer from the reported catalog and lot number.There is blood visible within the threads at one end of the dialyzer, which is indicative of an external leak.The specific cause of the leak was not visible in the photo.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There were multiple approved temporary deviation notices (dns) reported on the lot which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The provided photograph indicates that an external leak occurred, however, the cause cannot be determined.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24846676
Report Number0001713747-2026-00158
Device Sequence Number8947081
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500318N
Device Lot Number25LU04020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE.; FRESENIUS 2008T MACHINE.; FRESENIUS BLOODLINES.; FRESENIUS BLOODLINES.
Patient Age69 YR
Patient SexFemale
Patient Weight68 KG